A memo sent out by Superior North Association Of Professional Paramedics about cocaine cut with “a dangerous opioid”, which sources tell us is fentanyl in Thunder Bay.
In recent days our Paramedics have responded to multiple reports of patients having adverse reactions to cocaine use. The reactions have ranged from difficulty breathing to complete unconsciousness. One of these reactions was reversed after Paramedics administered Naloxone(Narcan).
This raises the possibility that cocaine in the city has been cut with a dangerous opioid. As everyone is aware of the recent opioid overdose statistics we’d like to try and get ahead of a crisis by informing the general public early.
We are aware of the prevalence of cocaine use locally and would like to advise people to use extreme caution; never use drugs alone and always be prepared to activate 911 or carry a naloxone kit.
We feel it is imperative to note that this can happen to anyone using elicit substances. Please be very careful, opioids have been detected in other drugs besides cocaine in Thunder Bay.
Stay safe this Easter weekend.
Your S.N.A.P Paramedics”